MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS AMBICOR; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72401450
Medical Device Problem Codes Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient felt his ambicor penile prosthesis device was sometimes auto inflating.A revision surgery was performed to replace the device.After explanting the ambicor, the physician found there were no visible malfunctions or issues.A new three-piece penile implant device was implanted.There were no patient complications.
 
Event or Problem Description
It was reported that the patient felt his ambicor penile prosthesis device was sometimes auto inflating.A revision surgery was performed to replace the device.After explanting the ambicor, the physician found there were no visible malfunctions or issues.A new three piece penile implant device was implanted.There were no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation.Microscope inspection revealed both ambicor cylinders had wear at the fold in the proximal end and distal end of the cylinder, not passing the test.However, both cylinders passed the leakage test.Pump passed microscope inspection showing no damage or abnormalities and passed the leak test.Based on the information available and analysis results, the allegation of spontaneous inflation was unable to be confirmed and a clear probable cause for the event cannot be established; therefore, a conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS AMBICOR
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22992590
Report Number2124215-2025-61835
Device Sequence Number13141431
Product Code FHW
UDI-Device Identifier00878953000947
UDI-Public(01)00878953000947(17)241207(10)1000367576
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/07/2024
Device Model Number72401450
Device Catalogue Number72401450
Device Lot Number1000367576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale